zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The effect of constant and pulse vaccination on SIS epidemic models incorporating media coverage. (English) Zbl 1221.34034
Summary: A SIS epidemic model incorporating media coverage is presented in this paper. The dynamics of this disease model under constant and pulse vaccination are analyzed. First, stability analysis of the model with constant vaccination shows that the disease free equilibrium is globally asymptotically stable if the basic reproduction number is less than one, and the endemic equilibrium is globally asymptotically stable if it exists. Second, we consider the impulsive vaccination. Using the discrete dynamical system determined by the stroboscopic map, the exact periodic infection-free solution is globally asymptotically stable under some conditions. We also show that the system is permanent. Furthermore, by bifurcation theory we obtain the existence of a positive periodic solution. In order to apply vaccination pulses frequently enough so as to eradicate the disease, the threshold for the period of pulsing, i.e., $\tau_{max}$ is shown. Our theoretical results are confirmed by numerical simulations. The effectiveness of constant and pulse vaccination policies are compared.

MSC:
34A37Differential equations with impulses
34C05Location of integral curves, singular points, limit cycles (ODE)
92D30Epidemiology
WorldCat.org
Full Text: DOI
References:
[1] Anderson, R.; May, R.: Infectious disease of humans, dynamics and control, (1995)
[2] Agur, Z.; Cojocaru, L.; Mazor, G.; Anderson, R.; Danon, Y.: Pulse mass measles vaccination across age cohorts, Proc natl acad sci USA 90, 11698-11702 (1993)
[3] Dequadros, C. A.; Andrus, J. K.; Olive, J. M.: Eradication of poliomyelitis: progress, Am pediatr inf dis J 10, 222-229 (1991)
[4] Sabin, A. B.: Measles, killer of millions in developing countries: strategies of elimination and continuing control, Eur J epidemiol 7, 1-22 (1991)
[5] Ramsay, M.; Gay, N.; Miller, E.: The epidemiology of measles in england and wales: rationale for 1994 national vaccination campaign, Communicable dis rep 4, No. 12, R141-R146 (1994)
[6] Bainov, D. D.; Simeonov, P. S.: Impulsive differential equations: periodic solutions and applications, (1993) · Zbl 0815.34001
[7] Lakshmikantham, V.; Bainov, D. D.; Simeonov, P. S.: Theory of impulsive differential equations, (1989) · Zbl 0718.34011
[8] Lakmeche, A.; Arino, O.: Bifurcation of non-trivial periodic solutions of impulsive differential equations arising chemotherapeutic treatment, Dynam contin discr impul syst 7, 265-287 (2000) · Zbl 1011.34031
[9] Liu, X.: Impulsive stabilization and applications to population growth models, J math 25, No. 1, 381-395 (1995) · Zbl 0832.34039 · doi:10.1216/rmjm/1181072290
[10] Liu, X.; Rohof, K.: Impulsive control of a Lotka -- Volterra system, IMA J math contr inform 15, 269-284 (1998) · Zbl 0949.93069
[11] Funasaki, E.; Kot, M.: Invasion and chaos in a periodically pulsed mass-action chemostat, Theor popul biol 44, 203-224 (1993) · Zbl 0782.92020 · doi:10.1006/tpbi.1993.1026
[12] Fine, P. M.; Leduc, J. W.: Towards a quantitative understanding of the epidemiology of keystone virus in the eastern united states, Am J trop med hyg 27, 322-338 (1978)
[13] Fine, P. M.: Vectors and vertical transmission, an epidemiological perspective, Ann NY acad sci 266, 173-194 (1975)
[14] Busenberg, S. N.; Cooke, K. L.: Models of vertical transmitted diseases with sequential-continuous dynamics, Nonlinear phenomena in mathematical sciences, 79-87 (1982) · Zbl 0512.92018
[15] Cook, K. L.; Busenberg, S. N.: Vertical transmission diseases, Nonlinear phenomena in mathematical sciences, 89-97 (1982)
[16] Busenberg, S.; Cook, K.: Vertically transmitted disease, Models and dynamics, biomathematics 23 (1993) · Zbl 0837.92021
[17] Liu, W. M.; Levin, S. A.; Iwasa, Y.: Influence of nonlinear incidence rates upon the behavior of SIRS epidemiological models, J math biol 23, 187-204 (1986) · Zbl 0582.92023 · doi:10.1007/BF00276956
[18] Yorke, J. A.; London, W. P.: Recurrent outbreaks of measles, chickenpox and mumps II, Am J epidemiol 98, 469-482 (1973)
[19] Liu, W. M.; Hethcote, H. W.; Levin, S. A.: Dynamical behavior of epidemiological models with nonlinear incidence rates, J math biol 25, 359-380 (1987) · Zbl 0621.92014 · doi:10.1007/BF00277162
[20] Cui J, Sun Y, Zhu H. The impact of media on the spreading and control of infectious disease. J Dynam Differ Eq. doi:10.1007/s10884-007-9075-0.
[21] Den Driessche, P. Van; Watmough, J.: Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math biosci 180, 29-48 (2002) · Zbl 1015.92036 · doi:10.1016/S0025-5564(02)00108-6
[22] Liu R, Wu J, Zhu H. Media/psychological impact on multiple outbreaks of emerging infectious disease. Preprint. · Zbl 1121.92060 · doi:10.1080/17486700701425870
[23] Volchenkov, D.; Volchenkova, L.; Blanchard, Ph.: Epidemic spreading in a variety of scale free networks, Phys rev E 66, 046137 (2002)
[24] Joo, J.; Lebowitz, J. L.: Behavior of susceptible-infected-susceptible epidemics on heterogeneous networks with saturation, Phys rev E 69, 066105 (2004)
[25] Pastor-Satorras, R.; Vespignani, A.: Epidemic spreading in scale-free networks, Phys rev lett 66, 046137 (2002) · Zbl 1132.92338